Alert archive / California / Red Flag Warnings in 2020
Red Flag Warning 16, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Oct 21, 2020, 4:49 AM PDT. It took effect at Oct 22, 2020, 3:00 AM PDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2020, 4:49 AM PDT (11:49 UTC)
- In effect from
- Oct 22, 2020, 3:00 AM PDT
- Expired
- Oct 23, 2020, 11:00 AM PDT
- In force
- 32 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
598 WWUS86 KEKA 211149 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 449 AM PDT Wed Oct 21 2020 ...PERIODS OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS WEEK... .Gusty north to northeast winds are forecast to continue over southeastern Lake County early this morning. Gusty north winds and widespread low humidities develop once again early Thursday morning, likely bringing critical fire weather conditions through late Friday morning across a large of interior northwest California. CAZ264-211500- /O.UPG.KEKA.FW.A.0009.201022T0500Z-201023T1800Z/ /O.NEW.KEKA.FW.W.0016.201022T1000Z-201023T1800Z/ /O.CON.KEKA.FW.W.0015.000000T0000Z-201021T1500Z/ Lake County Portion of Lake/Napa/Sonoma RU- 449 AM PDT Wed Oct 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 3 AM Thursday to 11 AM PDT Friday. The Fire Weather Watch is no longer in effect. * WIND...North to northeast winds 10 to 20 mph with gusts from 20 to 40 mph. Strongest winds across exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ201-211-212-276-277-283-211500- /O.UPG.KEKA.FW.A.0009.201022T0500Z-201023T1800Z/ /O.NEW.KEKA.FW.W.0016.201022T1000Z-201023T1800Z/ North Coast-Hoopa-Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit-Trinity- 449 AM PDT Wed Oct 21 2020 ...RED FLAG WARNING IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 3 AM Thursday to 11 AM PDT Friday. The Fire Weather Watch is no longer in effect. * WIND...North to northeast winds 10 to 20 mph with gusts from 20 to 40 mph. Strongest winds across exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ203-204-211500- /O.NEW.KEKA.FW.W.0016.201022T1000Z-201023T1800Z/ Upper Smith-Lower Middle Klamath- 449 AM PDT Wed Oct 21 2020 ...RED FLAG WARNING IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 3 AM Thursday to 11 AM PDT Friday. * AFFECTED AREA...Fire weather zone 203.Fire weather zone 204. * WIND...North to northeast winds 15 to 25 mph with gusts from 25 to 45 mph. Strongest winds across exposed ridges. * HUMIDITY...Afternoon humidity values in the teens and low 20's followed by overnight recoveries from 20 to 40 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
9 follow-up statements
889 WWUS86 KEKA 211527 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 827 AM PDT Wed Oct 21 2020 ...PERIODS OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS WEEK... .Gusty north winds and widespread low humidities develop once again early Thursday morning, likely bringing critical fire weather conditions through late Friday morning across a large of interior Northwest California. CAZ264-212200- /O.EXP.KEKA.FW.W.0015.000000T0000Z-201021T1500Z/ /O.CON.KEKA.FW.W.0016.201022T1000Z-201023T1800Z/ Lake County Portion of Lake/Napa/Sonoma RU- 827 AM PDT Wed Oct 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... ...RED FLAG WARNING HAS EXPIRED... * WIND...North to northeast winds 10 to 20 mph with gusts from 20 to 40 mph. Strongest winds across exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CAZ201-203-204-211-212-276-277-283-212200- /O.CON.KEKA.FW.W.0016.201022T1000Z-201023T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Interior Mendocino- W Mendocino NF/E Mendocino Unit-Trinity- 827 AM PDT Wed Oct 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... * WIND...North to northeast winds 10 to 20 mph with gusts from 20 to 40 mph. Strongest winds across exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
878 WWUS86 KEKA 212004 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 104 PM PDT Wed Oct 21 2020 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED LATE TONIGHT THROUGH FRIDAY MORNING... ...ANOTHER ROUND OF STRONG NORTHEAST WINDS AND VERY LOW RH'S POSSIBLE SUNDAY THROUGH MONDAY... .Gusty east to northeast winds and widespread low humidities are expected for elevations generally above 1500 feet late tonight through the day on Thursday. Gusty winds will result in very poor humidity recoveries Thursday night over the higher elevations, generally above 1500 feet. The combination of gusty winds, low humidity and dry fuels will result in critical fire weather conditions late tonight through Friday morning. CAZ201-203-204-211-212-264-276-277-283-220500- /O.CON.KEKA.FW.W.0016.201022T1000Z-201023T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Lake County Portion of Lake/Napa/Sonoma RU- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 104 PM PDT Wed Oct 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... * WIND...East to northeast winds from 10 to 20 mph with gusts from 25 to 35 mph. Stronger gusts from 40 to 50 mph are expected over the exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
182 WWUS86 KEKA 220407 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 907 PM PDT Wed Oct 21 2020 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED LATE TONIGHT THROUGH FRIDAY MORNING... ...ANOTHER ROUND OF STRONG NORTHEAST WINDS AND VERY LOW RH'S POSSIBLE SUNDAY THROUGH MONDAY... .Gusty east to northeast winds and widespread low humidities are expected for elevations generally above 1500 feet late tonight through the day on Thursday. Gusty winds will result in very poor humidity recoveries Thursday night over the higher elevations, generally above 1500 feet. The combination of gusty winds, low humidity and dry fuels will result in critical fire weather conditions late tonight through Friday morning. CAZ201-203-204-211-212-264-276-277-283-221315- /O.CON.KEKA.FW.W.0016.201022T1000Z-201023T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Lake County Portion of Lake/Napa/Sonoma RU- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 907 PM PDT Wed Oct 21 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... * WIND...East to northeast winds from 10 to 20 mph with gusts from 25 to 35 mph. Stronger gusts from 40 to 50 mph are expected over the exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
842 WWUS86 KEKA 221026 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 326 AM PDT Thu Oct 22 2020 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH FRIDAY MORNING... ...ANOTHER ROUND OF STRONG NORTHEAST WINDS AND VERY LOW RH'S POSSIBLE SUNDAY THROUGH MONDAY... .Gusty east to northeast winds and widespread low humidities are expected for elevations generally above 1500 feet through the day on Thursday. Gusty winds will result in very poor humidity recoveries Thursday night over the higher elevations, generally above 1500 feet. The combination of gusty winds, low humidity and dry fuels will result in critical fire weather conditions through Friday morning. CAZ201-203-204-211-212-264-276-277-283-222200- /O.CON.KEKA.FW.W.0016.000000T0000Z-201023T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Lake County Portion of Lake/Napa/Sonoma RU- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 326 AM PDT Thu Oct 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WIND...East to northeast winds from 10 to 20 mph with gusts from 25 to 35 mph. Stronger gusts from 40 to 50 mph are expected over the exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
822 WWUS86 KEKA 221738 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1038 AM PDT Thu Oct 22 2020 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH FRIDAY MORNING... ...CRITICAL TO LOCALLY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY MORNING... .Gusty east to northeast winds and widespread low humidity values will continue for elevations generally above 1500 feet today. Gusty winds will be accompanied by very poor humidity recoveries tonight over exposed ridges. A much drier airmass is forecast to spread across the region late this weekend into early next week. That airmass combined with strong east-northeast winds will yield another round of critical fire weather conditions. CAZ201-203-204-211-212-264-276-277-283-230145- /O.NEW.KEKA.FW.A.0010.201025T1800Z-201027T1800Z/ /O.CON.KEKA.FW.W.0016.000000T0000Z-201023T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Lake County Portion of Lake/Napa/Sonoma RU- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 1038 AM PDT Thu Oct 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... The National Weather Service in Eureka has issued a Fire Weather Watch, which is in effect from Sunday morning through Tuesday morning. * WIND...East to northeast winds from 10 to 20 mph with gusts from 25 to 35 mph. Stronger gusts from 40 to 50 mph are expected over exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
318 WWUS86 KEKA 222109 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 209 PM PDT Thu Oct 22 2020 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH FRIDAY MORNING... ...CRITICAL TO LOCALLY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY MORNING... .Gusty east to northeast winds and widespread low humidity values will continue for elevations generally above 1500 feet tonight. A much drier airmass is forecast to spread across the region late this weekend into early next week. That airmass combined with strong east-northeast winds will yield another round of critical fire weather conditions. CAZ201-203-204-211-212-264-276-277-283-230515- /O.CON.KEKA.FW.W.0016.000000T0000Z-201023T1800Z/ /O.CON.KEKA.FW.A.0010.201025T1800Z-201027T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Lake County Portion of Lake/Napa/Sonoma RU- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 209 PM PDT Thu Oct 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... * WIND...East to northeast winds from 10 to 20 mph with gusts from 25 to 35 mph. Stronger gusts from 40 to 50 mph are expected over exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. Afternoon humidity values in the single digits Sunday through Tuesday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
415 WWUS86 KEKA 230456 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 956 PM PDT Thu Oct 22 2020 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH FRIDAY MORNING... ...CRITICAL TO LOCALLY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY MORNING... .Gusty east to northeast winds and widespread low humidity values will continue for elevations generally above 1500 feet tonight. A much drier airmass is forecast to spread across the region late this weekend into early next week. That airmass combined with strong east-northeast winds will yield another round of critical fire weather conditions. CAZ201-203-204-211-212-264-276-277-283-231300- /O.CON.KEKA.FW.W.0016.000000T0000Z-201023T1800Z/ /O.CON.KEKA.FW.A.0010.201025T1800Z-201027T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Lake County Portion of Lake/Napa/Sonoma RU- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 956 PM PDT Thu Oct 22 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... * WIND...East to northeast winds from 10 to 20 mph with gusts from 25 to 35 mph. Stronger gusts from 40 to 50 mph are expected over exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. Afternoon humidity values in the single digits Sunday through Tuesday, with overnight recoveries in the 15 to 30 percent range. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
862 WWUS86 KEKA 231021 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 321 AM PDT Fri Oct 23 2020 ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH FRIDAY MORNING... ...CRITICAL TO LOCALLY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY MORNING... .Gusty east to northeast winds and widespread low humidity values will continue for elevations generally above 1500 feet this morning. A much drier airmass is forecast to spread across the region late this weekend into early next week. That airmass combined with strong east-northeast winds will yield another round of critical fire weather conditions. CAZ201-203-204-211-212-264-276-277-283-231800- /O.CON.KEKA.FW.W.0016.000000T0000Z-201023T1800Z/ /O.CON.KEKA.FW.A.0010.201025T1800Z-201027T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Lake County Portion of Lake/Napa/Sonoma RU- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 321 AM PDT Fri Oct 23 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... * WIND...East to northeast winds from 10 to 20 mph with gusts from 25 to 35 mph. Stronger gusts from 40 to 50 mph are expected over exposed ridges. * HUMIDITY...Afternoon humidity values in the teens followed by overnight recoveries from 20 to 40 percent. Afternoon humidity values in the single digits Sunday through Tuesday, with overnight recoveries in the 15 to 30 percent range. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
072 WWUS86 KEKA 231801 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1101 AM PDT Fri Oct 23 2020 ...CRITICAL TO LOCALLY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY AFTERNOON THROUGH TUESDAY MORNING... .A much drier airmass is forecast to spread across the region late this weekend into early next week. That airmass combined with strong east-northeast winds will yield another round of critical fire weather conditions. CAZ201-203-204-211-212-264-276-277-283-240215- /O.EXP.KEKA.FW.W.0016.000000T0000Z-201023T1800Z/ /O.CON.KEKA.FW.A.0010.201025T1800Z-201027T1800Z/ North Coast-Upper Smith-Lower Middle Klamath-Hoopa- Van Duzen/Mad River-Lake County Portion of Lake/Napa/Sonoma RU- Interior Mendocino-W Mendocino NF/E Mendocino Unit-Trinity- 1101 AM PDT Fri Oct 23 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING... ...RED FLAG WARNING EXPIRED AT 11 AM PDT THIS MORNING... * HUMIDITY...Afternoon humidity values in the single digits Sunday through Tuesday, with overnight recoveries in the 15 to 30 percent range. The very dry air mass combined with strong northeast winds from 20 to 40 mph Sunday afternoon through Monday morning, over the exposed higher elevations and ridges, will result in critical fire weather conditions. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Oct 21, 4:36 AM PDT, 13 minutes earlier.
Area forecast discussion, Oct 21, 4:36 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
436 AM PDT Wed Oct 21 2020
.SYNOPSIS...Warm and dry conditions accompanied by breezy north-
northeast winds are expected through the rest of this week. Light
rain showers will be possible Friday night, however conditions
are expected to dry out over the weekend with northerly winds
increasing again toward the latter portion of the weekend.
&&
.DISCUSSION...Dry conditions with periods of gusty winds are
expected to continue through the rest of this week, and fire weather
concerns remain the main focus of the forecast. Blustery north winds
ramp up today offshore and over the coastal ranges, trending
northeast for areas north of Trinidad and northwest for areas
farther south. Winds today are expected to be accompanied by a
marginal amount of moisture, mitigating fire weather concerns today
and this evening. Winds are then expected to shift northeasterly
across the area overnight tonight, accompanied by a significant
drying trend. Have decided to upgrade the fire weather watch to a
Red Flag Warning for most of the CWA in response for early Thursday
morning through late Friday morning. Driest and breeziest conditions
are expected at higher elevations and across area ridges,
particularly in southern Trinity, interior Humboldt and interior Del
Norte. Current guidance is showing an area of much lighter winds for
southern Mendocino and northwestern Lake counties during this time,
with an area stronger winds re-emerging for southeastern Lake
county...however relative humidities remain critically low and poor
recoveries are expected for these areas from early Thursday through
Friday.
Another concern will be cold temperatures in the valleys of Trinity
and far NE Humboldt counties early Thu morning. Dry air, clear skies
and cooling aloft will likely result in widespread frost across
Trinity county early Thursday morning. There is a potential for
sites in central/eastern Trinity county to dip to 32F or less. A
freeze watch is in effect for these locations. Confidence is not
high that NE Humboldt will see sub-freezing temperatures.
Temperatures will likely dip into the mid to upper 30s and frost
will be possible.
Another, potentially colder, northerly surge is expected over the
weekend. Some light shower activity may proceed this system Friday
night over northern Humboldt and Del Norte. Model guidance continues
to struggle with the evolution and depth of the cold air later this
weekend and early next.
&&
.AVIATION...Mostly clear skies and VFR conditions are expected to
prevail across the northwest California through the TAF period, with
some mist/haze conditions likely lingering at KCEC. Winds will
continue to be the primary aviation concern with occasional gusts up
to 35 kt at KCEC and KACV lingering into Thursday.
&&
.MARINE...Gale force northerly winds and steep hazardous
seas are forecast to occur across the outer waters and northern
inner waters today through Friday. Gale Warnings are in effect for
the outer waters and extended into the northern inner waters in
the afternoon. Southern inner zone is expected to observe mostly
fresh breezes nearshore to near gales a few miles offshore and
around Cape Mendocino. Small Craft Advisory is in effect for the
southern inner zone. Winds will weaken over the inner zones
overnight on Friday, but are forecast to remain elevated over the
outer waters through late morning on Friday.
&&
.FIRE WEATHER...Blustery north winds are expected to turn northeast
overnight tonight and be accompanied by a significant drying trend,
along with widespread poor recoveries Thursday night for interior
locations. The fire weather watch has been upgraded to a Red Flag
Warning in response for most of the CWA, beginning early Thursday
morning and stretching through late Friday morning. Strongest winds
are expected along coastal ranges and interior ridges, particularly
in interior Del Norte county, the King Range and southern Trinity
county...along with a secondary maximum in southeastern Lake county.
Winds are expected to reach 25 to 35 mph for ridges closer to the
coast, with localized gusts to 50 mph possible in the King Range.
Wind speeds weaken for areas further from the coast, however RH's
simultaneously decrease heading east as well. The HREF ensemble mean
is forecasting Fosberg index values reaching 50 to 60 in much of
zone 264, ridges of zones 203 and 204, and around South Fork
Mountain during midday on Thursday. Winds are expected to turn back
toward the northwest during Friday afternoon, bringing some moisture
onshore and improving overnight RH recoveries Friday night.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 3 AM Thursday to 11 AM PDT Friday for
CAZ201-203-204-211-212-264-276-277-283.
Freeze Watch from late tonight through Thursday morning for
CAZ105-107-108.
Red Flag Warning until 8 AM PDT this morning for CAZ264.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 3 PM PDT this afternoon for PZZ450.
Gale Warning from 3 PM this afternoon to 9 PM PDT Thursday for
PZZ450.
Gale Warning until 8 AM PDT Friday for PZZ470-475.
Small Craft Advisory until 9 PM PDT Thursday for PZZ455.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 21, 4:32 AM PDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 432 AM PDT Wed Oct 21 2020 CAZ101-103-112-113-221145- Coastal Del Norte-Northern Humboldt Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 432 AM PDT Wed Oct 21 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104-106-109>111-114-221145- Del Norte Interior-Southwestern Humboldt-Southern Humboldt Interior- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake County- 432 AM PDT Wed Oct 21 2020 ...RED FLAG WARNING IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. Gusty upper slope and ridgetop winds and low humidities are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Red Flag Warning is currently in effect. Gusty upper slope and ridgetop winds and low humidities are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ115-221145- Southern Lake County- 432 AM PDT Wed Oct 21 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. Gusty upper slope and ridgetop winds and low humidities are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Red Flag Warning is currently in effect. Gusty upper slope and ridgetop winds and low humidities are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-107-108-221145- Northern Humboldt Interior-Northern Trinity-Southern Trinity- 432 AM PDT Wed Oct 21 2020 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...RED FLAG WARNING IN EFFECT FROM 3 AM THURSDAY TO 11 AM PDT FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Watch is currently in effect. A Red Flag Warning is currently in effect. Gusty upper slope and ridgetop winds and low humidities are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Freeze Watch is currently in effect. A Red Flag Warning is currently in effect. Gusty upper slope and ridgetop winds and low humidities are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 10:33 AM PDT | Freeze Warning | EKA | Trinity | 21 hr |
Nearby
Red Flag Warnings in California, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.